Vol. 24, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the characterization of measures of the cone dual to a generalized convexity cone

Zvi Ziegler

Vol. 24 (1968), No. 3, 603–626
Abstract

We consider in this paper the cone C(u0,,un1) of functions which are convex with respect to an Extended Complete Tchebycheffian system {u0(t),u1(t),,un1(t)}. The cone dual to C(u0,,un1) is examined and necessary conditions as well as sufficient conditions for a measure to belong to this cone are developed. The merit of these conditions lies in the fact that they involve only the pattern of sign changes of the measure and related functions, and thus are easily verifiable. Several applications are given. These include new inequalities for the Euler-Fourier coefficients of functions belonging to given convexity cones. Some new inequalities for the Fourier coefficients of the expansion of a function in a series of orthogonal polynomials are also obtained.

Mathematical Subject Classification
Primary: 26.52
Secondary: 42.00
Milestones
Received: 6 August 1966
Revised: 31 January 1967
Published: 1 March 1968
Authors
Zvi Ziegler